NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Back to Search Results |
| Catalog Number |
PR15 |
| Medical Device Problem Codes |
Connection Problem (2900); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pneumothorax (2012)
| Date of Event |
01/01/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 11/19/2025.D4 batch#: unknown.Additional information was requested and the following was obtained: i had a catastrophic failure of a probe yesterday in someone¿s lung.Called the 877 number for help midcase.Had to remove probe.Pt (patient) got ptx (pneumothorax) and admitted likely as result.What is meant by catastrophic failure of the probe? the probe was tested as usual, no problem but after the probe was placed in the lesion, it failed on all channels.The probe had to be removed.Which side was the pneumothorax on (right or left)? right lung pneumothorax.Was the pneumothorax in need of any treatment? yes.If so, what was treatment? a chest tube had to be placed as a result.In surgeon¿s opinion, how did the device malfunction cause or contributed to the development of the pneumothorax? there was no pneumothorax at the time the 1st probe was placed and ready for ablation.The pneumothorax started to develop when placing the 2nd probe after 1st probe was removed.When the device was removed, was there any probe tip damage? no.When the device was removed, was the probe tip broken off? no.What is the current patient¿s status? patient continues to have a pneumothorax although decreasing in size.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported during a lung ablation procedure that the device displayed, "system error on channel," after the probe had been placed in the patient.The probe was reinstalled in channel 2 and 3 and the issue persisted.The probe was replaced and the issue was resolved.
Additional Manufacturer Narrative
(b)(4).Date sent: 12/22/2025.Investigation summary: the call home investigation during this procedure revealed an invalid probe message and probe id chip errors.Call home verified the errors occurred immediately when this particular probe was connected for the very first time.The user cleared the error messages and was able to test the probe.When a probe is first connected, a test must be completed in water/saline before placement in the patient.This way, any possible issues can be mitigated before use.The user will be able to troubleshoot or use a new probe.The errors present during the procedure are probe registration/connection errors.The probe is unable to register with the system when connected.In this state, a probe cannot be used at all.It does not have the ability to be tested and it is unable to deliver power.Returned probe investigation: the returned probe looked normal upon visual inspection.Upon performing a second test, the probe head became very cold as if no co2 gas could escape.During the test, the probe head was flexed by the investigator in case an internal kink was causing the trapped gas.During the flexing by the investigator, the probe cable was so cold that the cable near the handle ripped, releasing the gas.This section of cable is not near the cannular or any area that comes within contact of the patient.The probe head was disassembled and excess adhesive was seen within the probe head, cooling outlet tube, and probe led board.The excess adhesive may have caused pressure on components in the probe head, causing the invalid probe message and probe id chip errors seen during the procedure.The potential cause of the errors present during the case was excess adhesive within the probe head administered during the manufacturing process.This was reviewed by a cross-functional team, including medical safety.The mso concluded a pneumothorax is a known surgical complication in a lung ablation procedure.A search of nonconformities (ncs) was performed for lot ml24059177.There were no observed nonconformities for this lot.
Additional Manufacturer Narrative
(b)(4).Date sent: 2/6/2026 corrected data: h6 investigation findings and investigation conclusions.